Boots Max Strength Cold & Flu Relief Blackcurrant Flavour Powder for Oral Solution

Patient Leaflet Updated 12-Jul-2017 | THE BOOTS COMPANY PLC

Boots Max Strength Cold & Flu Relief Blackcurrant Flavour Powder for Oral Solution

Information for the user

Boots Pharmaceuticals

Max Strength Cold & Flu Relief Blackcurrant Flavour Powder For Oral Solution

(Paracetamol, Phenylephrine)

Read all of this leaflet carefully before you start taking this medicine because it contains important information for you.

Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist have told you.

  • Keep this leaflet. You may need to read it again.
  • Ask your pharmacist if you need more information or advice.
  • If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. See section 4.
  • You must talk to a doctor if you do not feel better or if you feel worse after 3 days.

What is in this leaflet

1. What this medicine is and what it is used for
2. What you need to know before you take this medicine
3. How to take this medicine
4. Possible side effects
5. How to store this medicine
6. Contents of the pack and other information

1. What this medicine is and what it is used for

This medicine contains:

  • paracetamol which is a pain reliever (analgesic) and helps reduce your temperature when you have a fever
  • phenylephrine which is a decongestant to reduce swelling in the passages of the nose to help you breathe more easily.

These sachets are used for the relief of the symptoms of colds and flu, including headache, aches and pains, sore throat, nasal congestion (blocked nose) and feverishness (high temperature).

2. What you need to know before you take this medicine

Do not take this medicine if you:

  • are allergic to paracetamol, phenylephrine or any of the other ingredients
  • have a serious heart condition
  • have glaucoma
  • have an overactive thyroid gland
  • have an enlarge prostate
  • have diabetes
  • have phaeochromocytoma
  • have high blood pressure( hypertension)

Warnings and precautions

Talk to your doctor or pharmacist before taking this medicine if you:

  • are pregnant or breast-feeding
  • suffer from kidney or liver problems, including alcoholic liver disease
  • have circulatory disorders such as a condition called Raynaud’s Phenomenon, which results from poor circulation in the fingers and toes
  • have an intolerance to some sugars
  • suffer from phenylketonuria, a rare, inherited metabolic disorder.

Other medicines and this medicine

Tell your doctor or pharmacist if you are taking, have recently taken or might take other medicines especially:

  • medicines to treat high cholesterol levels which reduce the amount of fat in the blood such as colestyramine
  • medicines to control feeling sick or being sick such as metoclopramide or domperidone
  • medicines called anti-coagulants, which are used to thin the blood such as warfarin or other coumarins – you may need to take occasional doses of paracetamol but should consult your doctor if you need to take it on a regular basis
  • barbiturates (for epilepsy or to help you sleep), such as phenobarbitones
  • tricyclic antidepressants such as imipramine, amitriptyline
  • antidepressant drugs called monoamine oxidase inhibitors (MAOI’s) or have taken them within the last 14 days – these are medicines such as phenelzine and isocarboxazid
  • medicines to lower blood pressure, treat heart or circulatory problems such as beta blockers (e.g. atenolol), vasodilators (e.g. hydralazine) or cardiac glycosides (e.g. digoxin)
  • other decongestant drugs such as ephedrine or xylometazoline.

Contains paracetamol.

Do not take anything else containing paracetamol while taking this medicine.

This medicine with food and alcohol

Do not drink alcohol (beer, wine, spirits etc) while taking this product.

Pregnancy, breast-feeding and fertility

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

This medicine contains sucrose, aspartame (E951) & sodium

Contains 2.4 g of sucrose (sugar) per sachet. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product. This should be taken into account in patients with diabetes.

Contains aspartame (E951), a source of phenylalanine equivalent to 30 mg per sachet.

May be harmful for people with phenylketonuria.

Each sachet contains 118 mg of sodium. To be taken into consideration by patients on a controlled sodium diet.

3. How to take this medicine

Pour the contents of 1 sachet into a standard mug. Fill the mug to below the brim with approximately 250ml (8 fluid oz) of hot, but not boiling, water. Stir until dissolved, and allow to cool to a drinkable temperature.

Adults, the elderly and children 16 years and over: 1 sachet every 4 to 6 hours as required. Do not take more than 4 sachets (4 doses) in any 24 hour period. Leave at least 4 to 6 hours between doses.

Do not give to children under 16 years.

Do not take more medicine than the label tells you to. If you do not get better, talk to your doctor

Do not take for longer than 3 days, unless your doctor agrees.

If you take more of this medicine than you should

Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious lever damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.

4. Possible side effects

Most people do not have any side effects while taking this medicine. However, if you experience any of the following side effects, or anything else unusual happens, stop taking the medicine immediately, and see your doctor or pharmacist.

Rare side effects are:

  • allergic reactions such as skin rash
  • raised blood pressure
  • changes in heart rate
  • difficulty sleeping (insomnia)
  • restlessness
  • tremor
  • anxiety
  • problems passing water
  • hallucinations

More rarely, the following side effects can happen:

  • you may become more prone to bleeding, bruising, fever and infections, such as sore throat and ulcers, due to changes in your blood.

Very rare cases of serious skin reactions have been reported.

Reporting side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects, you can help provide more information on the safety of this medicine.

5. How to store this medicine

Keep this medicine out of the sight and reach of children.

Do not use this medicine after the expiry date printed on the pack.

Do not store above 25°C.

6. Contents of the pack and other information

What this medicine contains

The active ingredients are paracetamol and phenylephrine hydrochloride.

Each 5 g sachet contains paracetamol 1000 mg and phenylephrine hydrochloride 12.2 mg.

The other ingredients are: sucrose, sodium citrate, citric acid, ascorbic acid (Vitamin C), acesulfame potassium (E950), aspartame (E951), blackcurrant flavour, carmoisine (E122) and brilliant blue (E133).

What this medicine looks like and contents of the pack

Each 5 g sachet contains purple powder.

This pack contains 5 or 10 sachets. Not all pack sizes may be marketed.

Marketing Authorisation Holder and Manufacturer

Manufactured for

The Boots Company PLC
Nottingham
NG2 3AA

by the Marketing Authorisation holder

Wrafton Laboratories Limited
Braunton
Devon
EX33 2DL

PL 12063/0070

Text revised: January 2017

If you would like any further information about this medicine, please contact

The Boots Company PLC
Nottingham
NG2 3AA

Artwork reference: BTC272488A

Company Contact Details
THE BOOTS COMPANY PLC
Address

1 Thane Road West, Beeston, Nottingham, NG2 3AA

Fax

+44 (0)1159 592 565

Telephone

+44 (0)1159 595 165